Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 64, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Apr 11, 2008, 9:38 AM CDT for Louisa County, Iowa. It took effect at Apr 11, 2008, 4:32 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2008, 9:38 AM CDT (14:38 UTC)
- In effect from
- Apr 11, 2008, 4:32 PM CDT
- Expired
- Apr 15, 2008, 8:04 PM CDT
- In force
- 4 days
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
County Louisa County, IA
The radar
The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Iowa River at Columbus Jct (CJTI4).
- Action stage
- 19 ft
- Minor stage
- 23 ft
- Moderate stage
- 25 ft
- Major stage
- 26.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05465100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Apr 11, 3:30 AM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Apr 11, 3:30 AM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 AM CDT FRI APR 11 2008 .DISCUSSION... 00Z RUN SHORT RANGE MODELS ARE IN GOOD AGREEMENT WITH ROLLING LARGE SPRING STORM SYSTEM/CUT-OFF UPPER LOW...CURRENTLY SEEN ON W/V IMAGERY AND PRECIP PATTERNS ON REGIONAL 88D LOOPS SWIRLING OVER THE NEB/IA BORDER...TO JUST NORTHEAST OF THE DVN CWA OVER SOUTHWEST WI BY 00Z SAT. THIS FEATURE WILL CONTINUE TO NAG THE LOCAL AREA AS IT CONTINUES TO GET SLOWED BY CANADIAN BLOCKING PATTERN...WITH THE CENTER PROGGED NOT TO MAKE IT TO FAR SOUTHWEST LOWER MI UNTIL 00Z SUNDAY OR SO. TODAY/S HIGH TEMPS WILL OCCUR THIS MORNING UNTIL OCCLUDED CYCLONE STARTS TO COLD WRAP/ADVECT FROM THE SOUTHWEST AS THE DAY PROGRESSES. MAY STILL NOT BE WARM ENOUGH IN THE FAR EAST AND SOUTHEAST AT 12Z-13Z LOOKING AT CURRENT OB TRENDS...AND WILL CONTINUE TO ADVERTISE A NON-DIURNAL TEMP TREND WITH STEADY TO SLOW FALL THROUGH MIDDAY AND AFTERNOON. WILL WALK OUT CURRENT SPOKE OF LIFT AND SCTRD CONVECTION/THUNDER OUT OF THE NORTHEAST THIRD JUST AFTER 12Z THIS MORNING...WITH NEXT VORT SPOKE AND INSTABILITY SET- UP AS COLD CORE UPPER LOW ITSELF ROTATES OVERHEAD GENERATING PLENTY OF NEW SHOWER ACTIVITY FROM WEST TO EAST AS THE DAY PROGRESSES. THE SHOWERS TO BE MORE NUMEROUS ALONG AND NORTH OF I80 CLOSER TO UPPER LOW CENTER. WILL BANK ON BOUNDARY LAYER AND SLIGHTLY DEEPER LAYER TO STAY WARM ENOUGH TO KEEP PRECIP AS RAIN THROUGH AT LEAST LATE AFTERNOON...BUT AREAS IN THE NORTHWEST MAY EXPERIENCE A RAIN-SNOW MIX BY 3 PM CDT. EXTENT OF INSTABILITY AND COLD UPPER CORE MAY ALLOW THE MORE SUBSTANTIAL SHOWERS TO GENERATE SOME SMALL HAIL THIS AFTERNOON. DIURNAL MIXING SHOULD ALSO DRIVE WIND MACHINE AGAIN...WITH BRISK SOUTHWEST WINDS POSSIBLY APPROACHING WIND ADVISORY CRITERIA AT TIMES. GUSTS WILL BE ENHANCED IN PASSING SHOWERS WITH PRECIP-DRAG MOMENTUM MIX DOWN EFFECT. WITH NEXT LIFT-WING TONIGHT ROTATING AROUND UPPER LOW AND COOLING LLVLS...THE STAGE WILL BE SET FOR A PERIOD OF SNOW SHOWERS THAT WILL LAST INTO SAT MORNING. ADEQUATE DEEP LAYER SATURATION COMBINED WITH LIFT SUGGESTS UP TO AN INCH OF SNOWFALL POSSIBLE OVER THE NORTHEAST HALF OF THE DVN CWA BY 12Z SAT MAINLY ON GRASSY AND ELEVATED SURFACES. SOME LOW TEMPS IN THE NORTHWESTERN CWA COULD DIP INTO THE UPPER 20S BY EARLY SAT MORNING...BUT MOST OF THE DVN FCST AREA WILL REMAIN IN THE LOW TO MID 30S. THE CWA WILL STILL BE UNDER THE INFLUENCE OF THE WESTERN FLANK OF THE UPPER CYCLONE ON SAT WITH VORT SPOKES AND UNSTABLE CONDITIONS DRIVING SHOWER ACTIVITY. THE MORNING SHOULD BE MAINLY SNOW CWA-WIDE...BUT BOUNDARY LAYER WARMING WITH ANY KIND OF BREAKS IN THE PRECIP ACTION MAY MAKE FOR A MIX IN THE SOUTH HALF/SOUTH OF I80 SAT AFTERNOON. SHOWER ACTIVITY WILL LINGER INTO SAT EVENING ESPECIALLY EAST OF THE MS RVR...WITH SOME CLEARING FINALLY EXPECTED LATER ON SUNDAY. NO CHANGES PAST SUNDAY FOR NOW. ..12.. && .AVIATION... A STRONG STACKED LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHEAST IA AND SOUTHERN WI TODAY AND TONIGHT...BRINGING GUSTY WINDS...LOW CLOUDS...AND PERIODIC RAIN/SNOW SHOWERS. CEILINGS WILL LOWER TO 1K-3K FT BY 15Z. SOUTHERLY WINDS AT 15-20KTS WILL GRADUALLY BECOME WEST AND NORTHWESTERLY THROUGH THE PERIOD...OCCASIONALLY GUSTING UP TO 30KTS. VISIBILITIES OVER 6SM WILL PREVAIL THROUGH THE PERIOD... BUT MAY BE REDUCED TO 3-5 SM DUE TO RAIN/SNOW SHOWERS BETWEEN 16 AND 00Z AND AGAIN AFTER 06Z. ..14.. && .HYDROLOGY... HAVE ADDED MARENGO TO THE MIX OF RIVER FLOOD WARNINGS...BUT WILL HOLD OFF FOR NOW ON ADDING THE SKUNK RIVER AT SIGOURNEY WITH THE CREST LOOKING TO REACH JUST BELOW FLOOD STAGE. WILL HAVE TO WATCH STAGES/LEVELS INTENTLY THROUGH THE EARLY MORNING. THE FCST POINTS ON THE DES MOINES RIVER ALSO LOOKING TO STAY JUST BELOW FS...BUT ARE GETTING CLOSE. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/14
Hazardous weather outlook, Apr 11, 5:05 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 505 AM CDT FRI APR 11 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 505 AM CDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A VERY LARGE LOW PRESSURE STORM SYSTEM WILL ROTATE ITS WAY OVER AND JUST NORTH OF THE AREA TODAY. THIS SYSTEM WILL CONTINUE TO GENERATE OCCASIONAL RAIN SHOWERS TODAY INTO THIS EVENING. BRISK SOUTHWEST WINDS FLOWING AROUND THE LOW PRESSURE CENTER WILL BUFFET THE AREA TODAY...GUSTING TO OVER 35 MPH AT TIMES. AN UNSTABLE ENVIRONMENT MAY ALLOW SOME OF THE STRONGER SHOWERS TO PRODUCE SMALL HAIL...AS WELL AS ENHANCED WIND GUSTS OVER 40 MPH. COLDER AIR WILL SPILL INTO THE AREA THIS AFTERNOON AND ESPECIALLY TONIGHT...WITH THE PRECIPITATION CHANGING FROM RAIN SHOWERS TO SNOW SHOWERS. THERE IS THE POTENTIAL FOR LIGHT SNOW ACCUMULATIONS... ESPECIALLY NORTHEAST OF A LINE FROM CEDAR RAPIDS TO PRINCETON ILLINOIS TONIGHT AND INTO SATURDAY MORNING. UP TO AN INCH OF ACCUMULATION MAY OCCUR IN THESE AREAS...MAINLY ON GRASSY AND ELEVATED SURFACES. SOME LOCALIZED SLICK SPOTS MAY DEVELOP ON BRIDGES AND OVERPASSES TONIGHT AND EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SNOW SHOWERS WITH MINOR AND LOCALIZED ACCUMULATIONS WILL AFFECT MUCH OF THE AREA ON SATURDAY. MANY AREA RIVERS...INCLUDING THE MISSISSIPPI RIVER AND ITS TRIBUTARIES...ARE EXPECTED TO CONTINUE TO EXPERIENCE SIGNIFICANT RISES TODAY AND OVER THE WEEKEND. FLOODING IS LIKELY IN MANY LOCATIONS. PLEASE SEE OUR LATEST FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR TODAY AND TONIGHT. 12
In the hours before
Local storm report, Apr 11, 6:56 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 AM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HEAVY RAIN 5 E CEDAR RAPIDS 41.97N 91.58W
04/11/2008 M1.10 INCH LINN IA TRAINED SPOTTER
24 HOUR RAINFALL.
&&
14Local storm report, Apr 11, 8:13 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 AM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM HEAVY RAIN W NORWAY 41.90N 91.93W
04/11/2008 M1.86 INCH BENTON IA TRAINED SPOTTER
TOTAL RAINFALL FROM YESTERDAY. 1.50 INCHES FROM ONE
THUNDERSTORM. REPORTED THAT PRAIRE CREEK IS OUT OF ITS
BANKS.
&&
MIKEZLocal storm report, Apr 11, 8:22 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
822 AM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN FULTON 41.87N 90.16W
04/11/2008 M1.45 INCH WHITESIDE IL TRAINED SPOTTER
&&
DLFThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:04 PM CDT | Tornado Warning | DVN | Benton, Iowa | 41 min |
| Apr 10, 7:15 PM CDT | Tornado Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Washington | 45 min |
| Apr 10, 8:23 PM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine, Washington | 20 min |
| Apr 10, 11:01 PM CDT | River Flood Warning | DVN | Iowa, Johnson | 37 days |
| Apr 11, 3:42 AM CDT | River Flood Warning | DVN | Johnson, Washington | 42 hr |
| Apr 11, 5:12 AM CDT | River Flood Warning | DVN | Keokuk | 30 hr |
| Apr 11, 9:38 AM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 26 days |
| Apr 11, 9:51 AM CDT | River Flood Warning | DVN | Lee | 11 hr |
| Apr 11, 10:50 AM CDT | River Flood Warning | DVN | Muscatine, Scott | 72 hr |
| Apr 11, 10:50 AM CDT | River Flood Warning | DVN | Louisa, Muscatine | 72 hr |
| Apr 11, 10:50 AM CDT | River Flood Warning | DVN | Louisa, Muscatine | 38 days |
| Apr 11, 10:50 AM CDT | River Flood Warning | DVN | Des Moines, Louisa | 40 days |
| Apr 11, 10:50 AM CDT | River Flood Warning | DVN | Des Moines, Louisa | 40 days |
| Apr 11, 10:50 AM CDT | River Flood Warning | DVN | Lee | 49 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.